| Catalog Number |
214611 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
It was reported that during an arthroscopic bankart repair (abr) procedure for a labral tear, it was observed that the tip of the arthro suture ldr 45 right suturing device broke when used to suture the labrum.It was reported that the break occurred while suturing soft tissue, not bony bankart tissue.It was reported that there were no internal implants in the patient.The surgery was successfully completed using a different passer.There was no surgical delay and no harm to the patient.No further information is available.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection found that the device had signs of usage and the tip was broken.No other anomalies could be observed.The overall complaint was confirmed as the observed condition of the arthro suture ldr 45 right *ea would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, repeated use and handling of the device.The manufactured date of this device is april 2010 and hence indicates this device is more than 16 years old.As per instructions for use, 1) inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten, sharpen or repair.2) end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.